Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Child taking Suprax after widal test. Normal to have constant fever in typhoid?

Dear sir, my son had high fever and throatache on 12th, and 13th oct. 14th he didnt have much fever as i had started him on antibiotic ZIMAX 300mg (7.5ml for 3days). 15th he was fine but at night started complaining of leg pain ( calf muscle area). 16th morning when i woke him up he couldnt stand up at all. his legs were paining too much. same day evening we took him to a doctor who asked for widal test . The result is S.TYPHI O Ag 1:320 and S. TYPHI HAg 1:160. 17th he was able to walk by afternoon and 17th evening we went to doc with report. he is now started on SUPRAX 100 (15 ml for 10days). my query is that in typhoid normally there is continuous onset of fever.. but my son hasnt got fever since 14th .. our primary reason for going to doc was his leg pain.. so does he really have typhoid or could it be something else.
Asked On : Sun, 21 Oct 2012
Answers:  1 Views:  78
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Lab Tests
Medical Topics
Pediatrician, Neonatology 's  Response
Widal Test is a presumptive serological test for typhoid fever. The report is compared with child's history of previous typhoid fever, typhoid vaccination, general level of antibody in the community (local titre) and present clinical condition of the child. False positive value of Widal test is possible in some cases. Another test after 4 weeks could be necessary to verify it.
Typhoid fever is often a clinical diagnosis. Your child must had some clinical features of typhoid. That is why doctor had asked you to go for the test. More definite investigations like Blood culture, stool culture can be done in doubtful cases. However, titre report of S. Typhi O Ag= 1:320 and H Ag 1:160 is strongly suggest active typhoid infection.

In clinical picture of typhoid, there is step-ladder pattern of fever. That means, intensity of fever gradually increases to high in episodic pattern and maintain a high level (plateau). But, remember that it is seen in classical cases when medicines are not used. Moreover, all typhoid fever don't show the classical pattern. Your son had taken Zimax (azithromycin) that is also effective on the causing organism (Salmonella typhi). So, fever pattern may have changed for that.

Muscle pain in calf muscle area may be due to variety of reasons. Most common is dehydration and salt imbalance in the body. Others are muscle injury, trauma, straining during exercise etc. Give him plenty of water, analgesic medicine (Ibuprofen , Paracetamol) and cold compress over muscle to relieve it.

As doctor had examined your child and diagnosed it as a case of typhoid fever, hopefully he was right. Consult your pediatrician if you have more doubts and get your son re-examined.
Answered: Mon, 19 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor